MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. FEMORAL HEAD; PROSTHESIS HIP

ZIMMER MANUFACTURING B.V. FEMORAL HEAD; PROSTHESIS HIP
Catalog Number 00801803602
Medical Device Problem Codes Corroded (1131); Material Erosion (1214); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Host-Tissue Reaction (1297); Necrosis (1971); Pain (1994); Loss of Range of Motion (2032); Local Reaction (2035); Tissue Damage (2104); Joint Dislocation (2374); Numbness (2415); Ambulation or Postural Difficulties (2544); Muscle/Tendon Damage (4532)
Date of Event 12/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical devices: part# 65771100620/ femoral stem/ lot# 60418105; part# 00630505036/ liner/ lot # 62175103; part# 00620205022/ shell/ lot # 62151566; part# 00625006540/ bone screw/ 62211435.Event was initially reported on 0001822565-2020-04245.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 -2021 -00287, 0001822565 -2021 -00293.
 
Event or Problem Description
It was reported patient underwent a right hip closed reduction approximately 7 years post implantation due to dislocation and was subsequently revised 5 months later due to pain, elevation metal ion levels, adverse location tissue reaction, and corrosion.The head and liner were revised.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Medical records were provided and reviewed by a healthcare professional.The following findings were noted.Patient underwent an initial.Patient experienced a dislocation and underwent a closed reduction.Patient was then revised again due to pain, elevated metal ions, altr and corrosion.Dislocation may have been linked to the altr as the joint was lax due to the tissue damage.Turbid fluid, synovial tissue was hypertrophic, and debrided, necrotic debris with pseudotumor.There was a loss of one third of the abductors.Black precipitate was found on the trunnion after removing the head.No damage to locking ring.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Updated: b5, d9, g3, h2, h3, h6.
 
Event or Problem Description
It was reported patient underwent a left hip closed reduction approximately 7 years post implantation due to dislocation and was subsequently revised 5 months later due to pain, elevation metal ion levels, adverse location tissue reaction, and corrosion.The head and liner were revised.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Proposed component code: mechanical g (04)- head.Visual examination of the returned product identified dark debris and a circumferential groove pattern is seen on surface of the conical taper.The poly liner was returned with the rim feature removed.Damage is seen in the inner surface and backside.The stem remains implanted.The head was submitted for further analysis and found to have ¿damage over the majority (>50%) of the surface with severe corrosion attack and abundant corrosion debris." root cause unchanged.This complaint was confirmed based on the returned device and medical records.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMORAL HEAD
Common Device Name
PROSTHESIS HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key11269635
Report Number0002648920-2021-00017
Device Sequence Number4502444
Product Code LPH
UDI-Device Identifier00889024144729
UDI-Public(01)00889024144729(17)221017(10)62199447
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K953337
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/17/2022
Device Catalogue Number00801803602
Device Lot Number62199447
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer04/20/2021
06/08/2023
08/03/2023
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date04/22/2021
06/28/2023
08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight78 KG